MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0410
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, it was reported that the 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30579156) made a helical shape even though this coil is not supposed to form this shape.After this issue was detected during the procedure monitoring step, the physician retracted the coil and fully removed it from the patient.There was no procedure delay due to the reported event.The procedure was reported as successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30579156) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 19-apr-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12-apr-2022.[additional information]: on 12-apr-2022, additional information was received.The information indicated that the target was a saccular type internal carotid artery (ica) aneurysm.Procedure images showing the shape of the coil while inside the target aneurysm is not available.Photos of the coil when it was removed from the patient are also not available.Photo of the product label is also not available; the original packaging was discarded.The concomitant microcatheter used was an excelsior® sl-10® microcatheter (stryker).No damage was observed on the coil when it was removed from the patient.Information related to the replacement coil is not available.E.1: initial reporter phone: (b)(6).Updated sections: b.4, e.1, g.3, g.6, h.2, h.10, and concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure, it was reported that the 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30579156) made a helical shape even though this coil is not supposed to form this shape.After this issue was detected during the procedure monitoring step, the physician retracted the coil and fully removed it from the patient.There was no procedure delay due to the reported event.The procedure was reported as successfully completed.There was no report of any patient adverse event or complication.On 12-apr-2022, additional information was received.The information indicated that the target was a saccular type internal carotid artery (ica) aneurysm.Procedure images showing the shape of the coil while inside the target aneurysm is not available.Photos of the coil when it was removed from the patient are also not available.Photo of the product label is also not available; the original packaging was discarded.The concomitant microcatheter used was an excelsior® sl-10® microcatheter (stryker).No damage was observed on the coil when it was removed from the patient.Information related to the replacement coil is not available.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 4mm x 10cm orbit galaxy complex fill coil was received.Upon receiving the device, a visual inspection was performed.The hypotube was observed to be kinked at 8 inches from the proximal end.The coil component was received out of the introducer, and it was observed to be in good condition (i.E., no kinks, elongations, or non-concentric loops).The coil component was measured to verify if the coil size matched the label specification, and the length was confirmed to measure 10 cm.Under microscopic magnification, the embolic coil was observed to be kinked.The embolic coil was still attached to the rest of the delivery unit.The embolic coil was extended to analyze its horizontal shape, and only two (2) consecutive coils seemed to take a helical shape.The embolic coil was also vertically deployed to analyze the axial view and compare it against the manufacturing visual standards.The following characteristics shall be met but were not observed on the complaint coil: 1.In order to consider that an embolic coil has a complex shape, the embolic coils with a diameter of 3 mm, 3.5 mm, and 4 mm must have at least one loop crossing the center, or the loop has to have a void on both sides of it.A helical shape where the loops do not maintain a consistent diameter must be rejected.2.Helical shape coils must maintain a helical shape from the distal end all the way to the solder junction at the headpiece and it must be visually inspected using the adequate tool.There were two (2) loops of the complaint coil that seemed to take a helical shape; however, subsequent loops are clearly noted to have irregular shapes that are consistent with the complex coil.It is possible that these two (2) consecutive loops observed at the proximal end of the embolic coil might have misled the physician about the coil shape.With the information currently available, this cannot be conclusively determined.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The hypotube component was also found to be kinked.It is possible that force may have inadvertently been applied during the coil advancement through the microcatheter which resulted in the coil and hypotube kinking.However, the root cause of this failure remains speculative and unknown as there is no indication of such damages within the information provided; these damages may also relate to post-operative handling and shipping/decontamination factors since the embolic coil was received outside the introducer, exposing it to further damage.The coil and hypotube kinking are unrelated to the customer complaint.The characteristics found in the received unit gave an indication that the coil is not helical-shaped, as reported in the event description; however, the assumption that the coil might have an incorrect shape could have been based on factors not described in the event description and that could not be replicated in the lab.The customer complaint was not confirmed.A review of manufacturing documentation associated with this lot (30579156) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: investigation findings / investigation conclusions: the ¿no device problem found¿ code was used in the investigational findings because based on the investigation performed on the returned complaint product, there were two (2) loops of the complaint coil that seemed to take a helical shape; however, subsequent loops are clearly noted to have irregular shapes that are consistent with the complex coil.It is possible that these two (2) consecutive loops observed at the proximal end of the embolic coil might have misled the physician about the coil shape.The characteristics found in the received unit gave an indication that the coil is not helical-shaped, as reported in the event description; however, the assumption that the coil might have an incorrect shape could have been based on factors not described in the event description and that could not be replicated in the lab.The customer complaint was not confirmed.This code corresponds to the code ¿cause not established¿ code in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr.
irvine, CA 92618
646591-7981
MDR Report Key13954088
Report Number3008114965-2022-00205
Device Sequence Number4271990
Product Code KRD
UDI-Device Identifier10886704030263
UDI-Public10886704030263
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number640CF0410
Device Catalogue Number640CF0410
Device Lot Number30579156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/12/2022
04/19/2022
06/06/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/12/2022
04/19/2022
06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown